Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

I'm a female, 62, I have 4TH stage liver disease.

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1663 Questions
Question
I'm a female, 62, I have 4TH stage liver disease. XXXXXXX and Myasthenia Gravis both diagnosed 4 years after Breast Cancer treatment, AC chemo, radiation and 4 years of tamoxifen. I was diagnosed in 2012, my ALT is 15, my MELD score has ranged from 7-11. I take a mirage of RX. I had HBP and Diabetes which have disappeared since losing 92 pounds from Mestinon. I was on IVIG Octagam and they took me off for 2.5 years with good resuts. I now have bradycardia. I'm almost bed bound due to no energy. My diet is okay, yogurt, applesauce, tuna, soft foods. I have a hard time swallowing and have esophageal spasms that cause ER visits occasionally for morphine to release. My question is after 5 years, is it worth it to keep fighting or palliative care something I should look at. I have many other issues, just recovering from hip fracture, a lot of pain under my left ribs (spleen okay), torn rotator cuff, constipation or severe diarrhea depending on my meds working or not. I'm worn out, you get the idea (I don't smoke and drank an occasional glass of wine on a holiday, that it and haven't looked at alcohol since BC, 10 years in March
Sun, 4 Feb 2018 in Digestion and Bowels
Follow-up: I'm a female, 62, I have 4TH stage liver disease. 42 minutes later
I realize ALT is low normal, with BC chemo and tamoxifen my liver enzyme count was very high for about 4 years, one day my oncologist retired, I get a new one and he tells me that the first Dr knew I had cirrhosis for about 10 months. once my diagnosis was done and I quit tamoxifen, all these low numbers shoot out now. I also suffer from heartburn and acid reflux, chemo destroyed my stomach.
 
 
Answered by Dr. Ramesh Kumar 11 hours later
Brief Answer:
Please go through detailed answer.

Detailed Answer:
Hi,
Have gone through your details my dear patient.
have esophageal spasms- you can add nitrates to your Rx.Nitrates would provide you immediate relief in esophageal spasms.
It can be taken sublingually.

Acid reflux and heartburn could easily be controlled by medications.
You just need to take a proton pump inhibitor like omeprazole 40mg twice daily(its over the counter).This would solve problem of reflux and would help you to cope with it.
2) is it worth it to keep fighting or palliative care something I should look at-Life is a struggle my dear friend and ups and down are a part of it.So keep fighting you can take palliative therapies as an add on.Have faith in god.Have faith in yourself.Its not the quantity but quality of life which matters.Keep taking the therapy don't let negative thoughts pre-occupy your mind.Always remember The senses are higher than the body, the mind higher than the senses; above the mind is the intellect, and above the intellect is the Atman. Thus, knowing that which is supreme, let the Atman rule the ego. Use your mighty arms to slay the fierce enemy that is selfish desire.Everything happens for a reason. There is a reason you’re going through a bad phase and there is a reason you might be basking in glory - it’s a cycle and you need to quietly accept it. You need not worry about the future, nor should you pay attention to the past. You only have control over the present, so live it to the fullest.Nothing is permanent in our lives. The earth keeps revolving, it does not stay stable; the day ends and the night follows; after humid summers follow relieving monsoons. This reinforces the fact that impermanence is the law of the universe. Therefore being proud of your wealth is a sign of immaturity, because it can vanish into thin air in a minute. Accepting change makes you coherent enough to face any tough situations in your life.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor